Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 6, 2016, 3:46 AM CDT for 5 counties in Illinois. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 3:46 AM CDT (08:46 UTC)
- Expired
- Jul 6, 2016, 4:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:15 AM CDT | TSTM WND DMG | 3 N Altona, IL | LARGE TREES DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 6, 1:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
267
WUUS53 KDVN 060846
SVRDVN
ILC011-073-131-155-161-060945-
/O.NEW.KDVN.SV.W.0043.160706T0846Z-160706T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
346 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTHWESTERN ILLINOIS...
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
EASTERN MERCER COUNTY IN NORTHWESTERN ILLINOIS...
* UNTIL 445 AM CDT
* AT 345 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEVELAND...
OR NEAR EAST MOLINE...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOLINE...ROCK ISLAND...EAST MOLINE...KEWANEE...PRINCETON...CAMBRIDGE...
HENNEPIN...SILVIS...GENESEO...SPRING VALLEY...MILAN...COLONA...LE CLAIRE...
COAL VALLEY...GALVA...BURGESS...HAMPTON...ORION...DEPUE AND PORT BYRON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 72.
INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 10.
INTERSTATE 280 BETWEEN MILE MARKERS 13 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4111 8934 4115 8933 4115 8964 4123 8964
4124 8983 4123 8987 4115 8987 4115 9044
4106 9044 4107 9074 4151 9058 4152 9046
4161 9034 4161 9016 4159 9017 4158 9018
4158 8917 4111 8916
TIME...MOT...LOC 0845Z 275DEG 49KT 4148 9031
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY5 follow-up statements
702
WWUS53 KDVN 060856
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 AM CDT WED JUL 6 2016
ILC011-073-131-155-161-060945-
/O.CON.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
HENRY IL-BUREAU IL-ROCK ISLAND IL-PUTNAM IL-MERCER IL-
356 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR HENRY...BUREAU...SOUTHEASTERN ROCK ISLAND...PUTNAM AND EASTERN
MERCER COUNTIES...
AT 356 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF GENESEO TO ALPHA...MOVING EAST AT 50
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MOLINE...ROCK ISLAND...EAST MOLINE...KEWANEE...PRINCETON...CAMBRIDGE...
HENNEPIN...SILVIS...GENESEO...SPRING VALLEY...MILAN...COLONA...LE CLAIRE...
COAL VALLEY...GALVA...BURGESS...HAMPTON...ORION...DEPUE AND PORT BYRON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 72.
INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 10.
INTERSTATE 280 BETWEEN MILE MARKERS 13 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4111 8934 4115 8933 4115 8964 4123 8964
4124 8983 4123 8987 4115 8987 4115 9044
4106 9044 4107 9074 4151 9058 4152 9046
4161 9034 4161 9016 4159 9017 4158 9018
4158 8917 4111 8916
TIME...MOT...LOC 0856Z 288DEG 43KT 4154 9011 4120 9037
HAIL...<.75IN
WIND...70MPH
$$
RP KINNEY991
WWUS53 KDVN 060920
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 AM CDT WED JUL 6 2016
ILC161-060929-
/O.CAN.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
ROCK ISLAND IL-
420 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK ISLAND
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 AM CDT FOR NORTH CENTRAL...WEST CENTRAL AND
NORTHWESTERN ILLINOIS.
LAT...LON 4111 8934 4115 8933 4115 8964 4123 8964
4124 8983 4123 8987 4115 8987 4115 9044
4106 9044 4107 9074 4133 9050 4133 9043
4142 9042 4152 9016 4158 8917 4111 8916
TIME...MOT...LOC 0919Z 309DEG 26KT 4122 9019
$$
ILC011-073-131-155-060945-
/O.CON.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
HENRY IL-BUREAU IL-PUTNAM IL-MERCER IL-
420 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR HENRY...BUREAU...PUTNAM AND EASTERN MERCER COUNTIES...
AT 419 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KEWANEE...PRINCETON...CAMBRIDGE...HENNEPIN...GENESEO...SPRING VALLEY...
COLONA...GALVA...BURGESS...ORION...DEPUE...GRANVILLE...WALNUT...LADD...
WYANET...ATKINSON...VIOLA...SHEFFIELD...ANNAWAN AND TISKILWA.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 10 AND
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4111 8934 4115 8933 4115 8964 4123 8964
4124 8983 4123 8987 4115 8987 4115 9044
4106 9044 4107 9074 4133 9050 4133 9043
4142 9042 4152 9016 4158 8917 4111 8916
TIME...MOT...LOC 0919Z 309DEG 26KT 4122 9019
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY224
WWUS53 KDVN 060935
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 AM CDT WED JUL 6 2016
ILC011-131-060944-
/O.CAN.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
BUREAU IL-MERCER IL-
435 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR BUREAU AND EASTERN MERCER
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL AND NORTHWESTERN ILLINOIS.
LAT...LON 4111 8934 4115 8933 4115 8947 4122 8947
4123 8987 4115 8987 4115 9044 4133 9043
4134 8986 4124 8986 4123 8966 4123 8936
4130 8934 4132 8926 4131 8919 4111 8916
TIME...MOT...LOC 0934Z 281DEG 37KT 4116 9009
$$
ILC073-155-060945-
/O.CON.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
HENRY IL-PUTNAM IL-
435 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN HENRY AND PUTNAM COUNTIES...
AT 434 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GALVA...OR 9
MILES SOUTHWEST OF KEWANEE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KEWANEE...CAMBRIDGE...HENNEPIN...GALVA...DEPUE...GRANVILLE...WOODHULL...NEW
WINDSOR...ALPHA...ANDOVER...MCNABB...LYNN CENTER...PUTNAM...MARK...MAGNOLIA...
STANDARD...BISHOP HILL...LAKE THUNDERBIRD...KEWANEE MUNICIPAL AIRPORT
AND HENRY COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4111 8934 4115 8933 4115 8947 4122 8947
4123 8987 4115 8987 4115 9044 4133 9043
4134 8986 4124 8986 4123 8966 4123 8936
4130 8934 4132 8926 4131 8919 4111 8916
TIME...MOT...LOC 0934Z 281DEG 37KT 4116 9009
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY300
WWUS53 KDVN 060940
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT WED JUL 6 2016
ILC155-060949-
/O.CAN.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
PUTNAM IL-
440 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHWESTERN ILLINOIS.
LAT...LON 4123 8987 4115 8987 4115 9044 4133 9043
4134 8986 4123 8986
TIME...MOT...LOC 0939Z 275DEG 49KT 4115 8999
$$
ILC073-060945-
/O.CON.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
HENRY IL-
440 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN HENRY COUNTY...
AT 439 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GALVA...OR NEAR
KEWANEE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KEWANEE...CAMBRIDGE...GALVA...WOODHULL...NEW WINDSOR...ALPHA...ANDOVER...
LYNN CENTER...BISHOP HILL...OPHIEM...KEWANEE MUNICIPAL AIRPORT...HENRY
COUNTY FAIRGROUNDS...GERMAN CORNER...ULAH...JOHNSON-SAUK TRAIL STATE
PARK AND NEKOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4123 8987 4115 8987 4115 9044 4133 9043
4134 8986 4123 8986
TIME...MOT...LOC 0939Z 275DEG 49KT 4115 8999
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY724
WWUS53 KDVN 060945
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT WED JUL 6 2016
ILC073-060954-
/O.EXP.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
HENRY IL-
445 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY COUNTY WILL
EXPIRE AT 445 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHWESTERN ILLINOIS.
LAT...LON 4123 8987 4115 8987 4115 9044 4133 9043
4134 8986 4123 8986
TIME...MOT...LOC 0944Z 275DEG 49KT 4115 8999
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:30 AM CDT, 16 minutes earlier.
Area forecast discussion, Jul 6, 3:30 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 330 AM CDT WED JUL 6 2016 .SYNOPSIS... Issued at 325 AM CDT Wed Jul 6 2016 Stationary front was located from eastern IA into central IL with a cold front back into nw IA. Deep layer shear was strong along and north of I-80 with steep mid level lapse rates. MCS was organizing in our northern cwa with a bowing segment producing winds over 70 mph. && .SHORT TERM...(Today and Tonight) ISSUED AT 325 AM CDT Wed Jul 6 2016 Forecast focus on thunderstorm chances in the short term. Severe thunderstorms early this morning should gradually diminish in coverage and intensity through mid morning. Then a break in the action expected late morning and early afternoon. This will allow for heating to take place with SBCAPES increasing to 5500 J/KG. With a weakening cap scattered thunderstorms should redevelop later this afternoon into the evening. Models suggest another MCS rolling southeast across the cwa especially after midnight. Any storms today and tonight will be capable of damaging winds and locally heavy rainfall. SPC has a slight risk of severe storms across the entire cwa. Highs will be in the mid to upper 80s with lows in the lower 70s. Heat index values will push well into the 90s. .LONG TERM...(Thursday through Tuesday) ISSUED AT 325 AM CDT Wed Jul 6 2016 Forecast focus on widespread severe weather possible on Thursday into Thursday night. Thursday and Thursday night: Potent upper level trough and cold front will be coming across the cwa. Models suggest at least scattered thunderstorms during the day with more widespread storms especially Thursday evening. Deep layer shear will be moderate to strong and mid level winds strengthen to 50 knots. SBCAPES will be over 5500 J/KG with helicity of over 200 m2/s2. This suggests damaging winds and a few tornadoes. Any rotating storm may also produce large hail. SPC has an enhanced risk for severe storms across much of the cwa. There will be enough solar insolation to push highs well into the 80s to lower 90s with dewpoints well into the 70s. This will create heat index values well into the 90s with our southern cwa possibly reaching 100 to 105. Depending on convective trends and any debris clouds a heat advisory may be needed south of I-80. Friday through Sunday: Northwest flow aloft and high pressure at the surface will bring dry and tolerable temperatures and humidity. Early next week: Deep upper level trough drops into the northern Rockies. This will return heat and humidity along with chances for thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) ISSUED AT 1210 AM CDT Wed Jul 6 2016 Line of thunderstorms will move southeast across the taf sites overnight with MVFR/lcl IFR conds in/near thunderstorms. There should be a diminishing trend of storms in the morning then re- development of thunderstorms is expected Wednesday afternoon into the evening. Southeast to south winds overnight then southwest on Wednesday becoming southeast to south again Wednesday evening. Wind speeds will generally be 10 to 15 knots but higher in/near thunderstorms. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...Haase
Hazardous weather outlook, Jul 5, 7:48 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 748 PM CDT TUE JUL 5 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-070100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 748 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THERE IS AN ENHANCED RISK OF SEVERE STORMS FROM INDEPENDENCE AND FREEPORT ILLINOIS...THROUGH THE CEDAR RAPIDS AND QUAD CITIES AREAS. THERE IS A SLIGHT RISK FROM FAIRFIELD AND BURLINGTON...TO MACOMB AND STERLING ILLINOIS. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND WEDNESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS BUT THE RISK FOR STORMS TO BECOME SEVERE APPEARS LOW. HEAT INDEX VALUES WILL INCREASE TO NEAR 100 DEGREES WEDNESDAY AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE 80. THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. WITH TEMPERATURES SOARING INTO THE LOWER 90S AND DEW POINTS IN THE MID TO UPPER 70S THURSDAY AFTERNOON...THE HEAT INDEX WILL RISE INTO THE 100 TO 105 DEGREE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. RP KINNEY
In the hours before
Local storm report, Jul 6, 3:02 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM TSTM WND GST 3 NNW ELY 41.92N 91.61W
07/06/2016 M62.00 MPH LINN IA MESONET
&&
GROSSLocal storm report, Jul 6, 3:05 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM TSTM WND GST IOWA CITY MUNICIPAL AIR 41.63N 91.55W
07/06/2016 M59 MPH JOHNSON IA ASOS
&&
GROSSLocal storm report, Jul 6, 3:13 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM TSTM WND GST 2 ESE DAVENPORT 41.55N 90.57W
07/06/2016 M45 MPH SCOTT IA MESONET
&&
GROSSLocal storm report, Jul 6, 3:29 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM TSTM WND DMG 2 SE IOWA CITY 41.64N 91.51W
07/06/2016 JOHNSON IA TRAINED SPOTTER
SEVERAL 4 INCH TREE BRANCHES DOWN AROUND
NEIGHBORHOOD...TIME ESTIMATED FROM RADAR.
0252 AM TSTM WND DMG ANAMOSA 42.11N 91.28W
07/06/2016 JONES IA EMERGENCY MNGR
LARGE TREE DOWN ACROSS ROAD NEAR NORTH FORD AND EAST
LIBERTY STREETS...TIME ESTIMATED FROM RADAR.
&&
GROSSLocal storm report, Jul 6, 3:32 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM TSTM WND DMG HOPKINTON 42.34N 91.25W
07/06/2016 DELAWARE IA EMERGENCY MNGR
LARGE TREE DOWN IN TOWN BLOCKING THE ROAD...TIME
ESTIMATED FROM RADAR.
&&
GROSSLocal storm report, Jul 6, 3:38 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM TSTM WND GST CASCADE 42.30N 91.01W
07/06/2016 E70.00 MPH DUBUQUE IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0307 AM TSTM WND DMG CASCADE 42.30N 91.01W
07/06/2016 DUBUQUE IA TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES DOWN WITHIN TOWN...TIME
ESTIMATED FROM RADAR.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:51 PM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 54 min |
| Jul 6, 12:38 AM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 52 min |
| Jul 6, 12:50 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 40 min |
| Jul 6, 1:26 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 64 min |
| Jul 6, 2:46 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 44 min |
| Jul 6, 3:06 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Rock Island, Stephenson, Whiteside | 54 min |
| Jul 6, 3:09 AM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 51 min |
| Jul 6, 5:17 AM CDT | Special Weather Statement | DVN | Rock Island, Whiteside | 88 min |
| Jul 6, 10:29 AM CDT | Special Weather Statement | DVN | Henderson | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.